Alert archive / Kansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 56, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at May 21, 2011, 5:10 PM CDT for Phillips County, Rooks County, Kansas. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2011, 5:10 PM CDT (22:10 UTC)
- Expired
- May 21, 2011, 5:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Phillips County, KS, Rooks County, KS
The radar
The Grand Island radar (KUEX), 99 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 5:29 PM CDT | HAIL 1 | 5 S Kirwin, KS | |
| May 21, 5:35 PM CDT | HAIL 1.25 | Kirwin, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 21, 3:41 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.2 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 14 J/kg
- Mixed-layer CIN
- -170 J/kg
- Mixed-layer LCL
- 1441 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
111 WUUS53 KGID 212210 SVRGID KSC147-163-212245- /O.NEW.KGID.SV.W.0056.110521T2210Z-110521T2245Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE HASTINGS NE 510 PM CDT SAT MAY 21 2011 THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PHILLIPS COUNTY IN NORTH CENTRAL KANSAS... NORTHEASTERN ROOKS COUNTY IN NORTH CENTRAL KANSAS... * UNTIL 545 PM CDT * AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHEAST OF GLADE...OR 11 MILES SOUTHEAST OF PHILLIPSBURG...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... KIRWIN AND WOODSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3969 9907 3943 9907 3958 9936 3974 9929 TIME...MOT...LOC 2211Z 292DEG 13KT 3960 9923 WIND...HAIL <50MPH 1.00IN $$
3 follow-up statements
113 WWUS53 KGID 212220 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 520 PM CDT SAT MAY 21 2011 KSC147-163-212245- /O.CON.KGID.SV.W.0056.000000T0000Z-110521T2245Z/ ROOKS KS-PHILLIPS KS- 520 PM CDT SAT MAY 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PHILLIPS AND NORTHEASTERN ROOKS COUNTIES UNTIL 545 PM CDT... AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR KIRWIN...OR 12 MILES SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... KIRWIN AND WOODSTON. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3956 9932 3973 9926 3969 9907 3943 9907 TIME...MOT...LOC 2220Z 291DEG 14KT 3962 9916 WIND...HAIL <50MPH 1.00IN $$
798 WWUS53 KGID 212232 RRA SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 532 PM CDT SAT MAY 21 2011 KSC147-163-212245- /O.CON.KGID.SV.W.0056.000000T0000Z-110521T2245Z/ ROOKS KS-PHILLIPS KS- 532 PM CDT SAT MAY 21 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN PHILLIPS AND NORTHEASTERN ROOKS COUNTIES UNTIL 545 PM CDT... AT 529 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS LOCATED NEAR KIRWIN...OR 15 MILES SOUTHEAST OF PHILLIPSBURG...MOVING EAST AT 15 MPH. IN ADDITION...AT 529 PM CDT QUARTER SIZE HAIL WAS REPORTED 5 MILES SOUTH OF KIRWIN WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME NORTHEASTERN ROOKS AND EXTREME SOUTHEASTERN PHILLIPS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. && LAT...LON 3955 9921 3972 9920 3969 9907 3943 9907 TIME...MOT...LOC 2232Z 291DEG 14KT 3960 9910 WIND...HAIL <50MPH 1.50IN $$
576 WWUS53 KGID 212241 SVSGID SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 541 PM CDT SAT MAY 21 2011 KSC147-163-212251- /O.EXP.KGID.SV.W.0056.000000T0000Z-110521T2245Z/ ROOKS KS-PHILLIPS KS- 541 PM CDT SAT MAY 21 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS AND NORTHEASTERN ROOKS COUNTIES WILL EXPIRE AT 545 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN HASTINGS. LAT...LON 3955 9921 3972 9920 3969 9907 3943 9907 TIME...MOT...LOC 2241Z 291DEG 14KT 3959 9906 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 3:44 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, May 21, 3:44 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 344 PM CDT SAT MAY 21 2011 .SHORT TERM...TONIGHT THROUGH 12Z MONDAY. PRIMARY FORECAST CONCERN LIES WITH PRECIPITATION CHANCES THIS AFTERNOON/EVENING. THE UPPER LEVEL LOW PRESSURE SYSTEM WHICH APPEARS TO NEVER WANT TO LEAVE THE AREA CONTINUES TO SPIN OVER THE NORTHERN PLAINS...WITH SMALL PIECES OF ENERGY ROTATING THROUGH THE REGION. AT THE SFC...LOW PRESSURE SITS NEAR THE ND/SD/MT BORDER...WITH A FRONTAL BOUNDARY EXTENDING S/SE THROUGH PORTIONS OF CENTRAL/EASTERN NEB AND INTO KS. WHILE MUCH OF THE CWA IS SEEING DPTS IN IN THE LOWER/MID 50S...THERE IS AN AXIS OF SLIGHTLY BETTER MOISTURE /DPTS NEAR 60/ NOSING INTO THE SOUTHEASTERN CORNER OF THE CWA AHEAD OF THAT BOUNDARY. SHOWERS AND THUNDERSTORMS ALREADY POPPING UP WITH THE LIFT...INSTABILITY AND STEEP MID LEVEL LAPSE RATES AVAILABLE...AND THAT THREAT FOR A STRONG/POSSIBLY SEVERE THUNDERSTORM NOT COMPLETELY OUT OF THE REALM OF POSSIBILITY...BUT THE MAIN THREAT REMAINS ACROSS OUR SRN/EASTERN PORTIONS OF THE CWA AS FURTHER WEST CONDITIONS DWINDLE OFF. SO WILL LEAVE HWO AS IS FOR NOW AND SEE HOW THINGS DEVELOP THROUGH THE REST OF THE AFTERNOON. EXPECTING THAT ANY ACTIVITY WHICH DOES DEVELOP WILL MAINLY BE A LATE AFTERNOON/EVENING THING...WITH THE POST-06Z HOURS REMAINING DRY AS THESE DISTURBANCES SHIFT E/NE. LOOKING TOWARD SUNDAY/SUNDAY NIGHT...MODELS IN PRETTY GOOD AGREEMENT SHOWING THE MAIN UPPER LEVEL LOW CONTINUING TO SLOWLY SHIFT EAST ACROSS THE DAKOTAS. DECIDED TO KEEP THE FORECAST DRY...THOUGH A COUPLE OF SOLUTIONS ARE SHOWING SOME PRECIPITATION ASSOCIATED WITH ANOTHER WEAK DISTURBANCE BEING ABLE TO SNEAK FAR ENOUGH TO IMPACT THE FAR NORTHERN FRINGE OF THE CWA. NEEDED TO SEE A BIT MORE SUPPORT FROM OTHER MODELS BEFORE THROWING A POP IN THERE...BUT IT WILL BE SOMETHING TO KEEP AN EYE ON. DIDNT MAKE SIGNIFICANT CHANGES TO THE HIGHS FOR TOMORROW...WITH MID 70S POSSIBLE IN THE NORTH TO LOWER/MID 80S IN THE SOUTH. .LONG TERM...AN ACTIVE PERIOD OF WEATHER IS EXPECTED OVER THE FIRST FEW DAYS OF THE EXTENDED AS AN UPPER LEVEL SHORTWAVE EJECTS OUT OF THE SOUTHERN ROCKIES MONDAY AFTERNOON...EVENTUALLY SPREADING THE CHANCE FOR THUNDERSTORMS ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE THE MAIN TROUGH IS NOT EXPECTED TO TRANSITION INTO THE PLAINS UNTIL LATE TUESDAY OR EVEN WEDNESDAY...IT LOOKS AS THOUGH AREA WILL EXPERIENCE SEVERAL DAYS OF ACTIVE WEATHER. NAM IS MOST AGGRESSIVE WITH FIRST SHORTWAVE AND THE DEVELOPMENT OF A SURFACE LOW ACROSS KANSAS...AND TRACKING THIS LOW NORTHWARD ACROSS THE FORECAST AREA MONDAY NIGHT INTO TUESDAY. WHILE NEITHER THE EC OR GFS IS NEARLY AS ROBUST WITH A DEVELOPMENT OF A SURFACE LOW ACROSS THE AREA...ALL MODELS ARE INDICATING AMPLE INSTABILITY WILL EXIST ACROSS THE REGION BEGINNING LATE MONDAY NIGHT...AND THEREFORE EXPECT A FAIRLY ACTIVE EVENING MONDAY NIGHT INTO TUESDAY AT THIS TIME...AND CONTINUED MENTION OF POSSIBLE SEVERE WEATHER FOR THIS TIME PERIOD IN THE HWO. AFTER THE INITIAL SHORTWAVE...CONTINUED INSTABILITY WILL LINGER ACROSS THE AREA THROUGH MID WEEK...AHEAD OF THE LONG WAVE TROUGH WHICH IS EXPECTED TO TRANSITION INTO THE PLAINS WEDNESDAY AFTERNOON OR EVENING. BEHIND THIS TROUGH...UPPER LEVEL RIDGING IS EXPECTED TO RESULT IN A WARM AND DRY LATER HALF OF THE WEEK...WITH THE NEXT UPPER LEVEL LOW NOT EXPECTED TO IMPACT THE NORTHERN PLAINS TILL NEAR THE END OF THE FORECAST PERIOD. HOWEVER...MODELS BEGIN TO DIVERGE WITH THIS UPPER LEVEL LOW LATE IN THE WEEK...AND DECIDED TO LEAVE MAINLY SLIGHT CHANCES FOR THUNDERSTORMS ON FRIDAY AT THIS TIME. && .PREV DISCUSSION... /ISSUED 1243 PM CDT SAT MAY 21 2011/ AVIATION...18Z TAF. PRIMARY FORECAST CONCERN FOR THIS TAF PERIOD LIES THIS AFTERNOON AND EARLY EVENING...AS ENERGY ASSOCIATED WITH A LARGE SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM BRINGS ANOTHER CHANCE FOR SHOWERS/THUNDERSTORMS. KEPT MENTION CONFINED TO A TEMPO GROUP AS ACTIVITY LOOKS TO BE SOMEWHAT SCATTERED IN NATURE. OTHER THAN A POSSIBILITY FOR BRIEF MVFR CONDITIONS ACCOMPANYING PRECIPITATION TODAY...CONDITIONS THROUGH THE TAF PERIOD ARE VFR AS ANY CLOUDS ARE EXPECTED TO REMAIN IN THE MID LEVELS. WINDS ARE EXPECTED TO REMAIN GENERALLY S/SW THIS AFTERNOON WITH SFC LOW PRESSURE CENTERED TO THE N/NW OF THE TERMINAL...BUT AS IT SLOWLY SHIFTS EAST...AM EXPECTING WINDS TO GRADUALLY BECOME MORE WESTERLY THROUGH THE END OF THE TAF PERIOD. SPEEDS THIS AFTERNOON THROUGH TONIGHT SHOULD REMAIN IN THE 10 TO 15 MPH RANGE WITH AN OCCASIONAL HIGHER GUSTS...WITH STRONGER WINDS EXPECTED FOR THE LAST FEW HOURS OF THE TAF PERIOD. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...ADO LONG TERM...ROSSI
Hazardous weather outlook, May 21, 3:55 PM CDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 355 PM CDT SAT MAY 21 2011 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 222100- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 355 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG AND SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING AS AN UPPER LEVEL DISTURBANCE CROSSES THE CENTRAL PLAINS. THE PRIMARY HAZARDS FROM THESE STORMS WILL BE NICKEL TO QUARTER SIZE HAIL AND THUNDERSTORM WINDS OF 50 TO 60 MPH. THE BEST CHANCES FOR SEVERE WEATHER FAVOR LOCATIONS IN A LINE GENERALLY FROM ORD TO KEARNEY TO ALMA NEBRASKA...AND EASTWARD...AS WELL AS ACROSS PORTIONS OF NORTH CENTRAL KANSAS. DUE TO HEAVY RAINFALL OVER THE PAST FEW DAYS...VARIOUS FLOOD WARNINGS AND ADVISORIES REMAIN IN EFFECT FOR PORTIONS OF THE OUTLOOK AREA. PLEASE REFER TO THESE FLOOD PRODUCTS FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA MONDAY AFTERNOON AND CONTINUE THROUGH WEDNESDAY NIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE MAINLY ACROSS NORTH CENTRAL KANSAS MONDAY...WITH THE SEVERE WEATHER POTENTIAL EXPANDING NORTH ON TUESDAY. ADDITIONAL CHANCES FOR THUNDERSTORMS EXIST THURSDAY NIGHT INTO FRIDAY. LOCALIZED RIVER AND LOWLAND FLOODING IS EXPECTED TO PERSIST INTO AT LEAST SUNDAY DUE TO RUNOFF FROM THE RECENT HEAVY RAINFALL. IN ADDITION...RELEASES FROM KINGSLEY DAM IN WESTERN NEBRASKA ARE EXPECTED TO CAUSE RISES ALONG THE PLATTE RIVER...AND THE PLATTE RIVER NEAR COZAD IS BEING MONITORED FOR POTENTIAL FLOODING NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) ROSSI
In the hours before
Special weather statement, May 21, 4:33 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 433 PM CDT SAT MAY 21 2011 KSZ005-212200- PHILLIPS KS- 433 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PHILLIPS COUNTY UNTIL 500 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PHILLIPSBURG...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... PHILLIPSBURG... GLADE... KIRWIN... AGRA... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3996 9909 3965 9906 3968 9955 3988 9956 TIME...MOT...LOC 2134Z 268DEG 32KT 3976 9939
Special weather statement, May 21, 4:37 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 437 PM CDT SAT MAY 21 2011 NEZ073-074-083-084-212215- FRANKLIN NE-HARLAN NE-KEARNEY NE-PHELPS NE- 437 PM CDT SAT MAY 21 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PHELPS...SOUTHWESTERN KEARNEY...NORTHEASTERN HARLAN AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 515 PM CDT... AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ATLANTA...OR 6 MILES SOUTHWEST OF HOLDREGE...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... HOLDREGE... RAGAN... FUNK... WILCOX... AXTELL... HILDRETH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4055 9904 4028 9902 4032 9956 4047 9956 TIME...MOT...LOC 2137Z 266DEG 25KT 4039 9943
Local storm report, May 21, 4:55 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
455 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 5 WNW PHILLIPSBURG 39.78N 99.41W
05/21/2011 E0.50 INCH PHILLIPS KS TRAINED SPOTTER
DIME SIZE HAIL REPORTED.
&&
SROSSILocal storm report, May 21, 5:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
500 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM HAIL YORK 40.87N 97.60W
05/21/2011 E0.75 INCH YORK NE TRAINED SPOTTER
DIME SIZE HAIL.
&&
HEINLEINLocal storm report, May 21, 5:06 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
506 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GRESHAM 41.03N 97.40W
05/21/2011 E1.00 INCH YORK NE LAW ENFORCEMENT
DIMES MIXED QUARTER SIZED HAIL.
0455 PM HAIL E SCOTIA 41.47N 98.70W
05/21/2011 E0.88 INCH GREELEY NE LAW ENFORCEMENT
NICKEL HAIL FOR APPROXIMATELY 10 MINUTES...BUT NOT ENOUGH
TO COVER GROUND.
&&
SROSSILocal storm report, May 21, 5:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
510 PM CDT SAT MAY 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL YORK 40.87N 97.60W
05/21/2011 E1.75 INCH YORK NE TRAINED SPOTTER
&&
HEINLEINThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 10:32 AM CDT | Areal Flood Warning | GID | Jewell | 9 hr |
| May 21, 4:33 PM CDT | Special Weather Statement | GID | Phillips | 27 min |
| May 21, 4:42 PM CDT | Severe Thunderstorm Warning | GID | Phillips | 33 min |
| May 21, 5:29 PM CDT | Severe Thunderstorm Warning | GID | Osborne, Smith | 46 min |
| May 21, 5:54 PM CDT | Tornado Warning | GID | Osborne, Smith | 20 min |
| May 21, 6:11 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 49 min |
| May 21, 6:55 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Mitchell, Osborne, Smith | 35 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.